Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 784, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 17, 2019, 11:54 PM CDT for 4 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2019, 11:54 PM CDT (04:54 UTC)
- Expired
- Aug 18, 2019, 12:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Garvin County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
757
WUUS54 KOUN 180454
SVROUN
OKC027-049-087-125-180545-
/O.NEW.KOUN.SV.W.0784.190818T0454Z-190818T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1154 PM CDT Sat Aug 17 2019
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Garvin County in southern Oklahoma...
Cleveland County in central Oklahoma...
Southwestern Pottawatomie County in central Oklahoma...
McClain County in central Oklahoma...
* Until 1245 AM CDT.
* At 1153 PM CDT, severe thunderstorms were located along a line
extending from near Oklahoma City to near Norman to near
Slaughterville to near Wayne to near Lindsay, moving east at 20
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Newcastle, Blanchard,
Purcell, Noble, Slaughterville, Lindsay, Lexington, Goldsby,
Maysville, Dibble, Wayne, Washington, Cole, Etowah, Rosedale,
Stanley Draper Lake and Stella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3478 9748 3481 9767 3482 9767 3492 9766
3501 9767 3521 9767 3536 9765 3537 9717
3508 9706 3494 9706
TIME...MOT...LOC 0453Z 270DEG 19KT 3536 9753 3524 9744 3507 9731 3493
9734 3480 9761
HAIL...0.88IN
WIND...60MPH
$$
SIX1 follow-up statement
647
WWUS54 KOUN 180540
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1240 AM CDT Sun Aug 18 2019
OKC027-049-087-125-180550-
/O.EXP.KOUN.SV.W.0784.000000T0000Z-190818T0545Z/
Garvin OK-Cleveland OK-Pottawatomie OK-McClain OK-
1240 AM CDT Sun Aug 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARVIN...
CLEVELAND...SOUTHWESTERN POTTAWATOMIE AND MCCLAIN COUNTIES WILL
EXPIRE AT 1245 AM CDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire. However gusty winds are still
possible with these thunderstorms.
LAT...LON 3478 9748 3481 9767 3482 9767 3492 9766
3501 9767 3521 9767 3536 9765 3537 9717
3508 9706 3494 9706
TIME...MOT...LOC 0540Z 270DEG 19KT 3536 9723 3524 9714 3507 9701 3493
9704 3480 9731
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:52 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 17, 10:52 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Sat Aug 17 2019
.DISCUSSION...
&&
.AVIATION...
Thunderstorms are expected to be moving east of KLAW after 08z.
Othwerwise, VFR conditions and south winds are expected at TAF
sites. South wind will become gusty Sunday, and a weak front in
northwestern Oklahoma will turn winds to north at KWWR.
&&
.PREV DISCUSSION... /issued 704 PM CDT Sat Aug 17 2019/
DISCUSSION...
AVIATION...
Apart from thunderstorms affecting CSM this evening, VFR
conditions and gusty south wind are expected until 182400.
PREV DISCUSSION... /issued 250 PM CDT Sat Aug 17 2019/
DISCUSSION...
The primary concerns for this forecast period will be the now usual
spotty and uncertain rain chances, as well as heat concerns over the
next few days. Currently there are some lingering showers moving
through western and central Oklahoma. These showers have been
showing pulse type characteristics, with heavy rains at times and
occasional lightning. In addition, there is a psuedo-dryline is
positioned across the Oklahoma-Texas panhandles. Surface moisture
advection continues to bring >70F dewpoints into central and western
Oklahoma. This moisture along with the instability available east of
the drier airmass (>2000 J/kg CAPE) is expected to produce some
scattered storms along and east of the airmass boundary later this
afternoon and into the evening hours. Some of these storms could
become severe, with the primary threats being heavy downpours and
strong winds.
In addition to the threat of precip, heat continues and will
continue to be an issue across Oklahoma and parts of western north
Texas. The longer than expected lingering of rain in northern
Oklahoma will reduce the heat impacts, and continued development of
clouds along a 700mb moisture axis will act to contain any excessive
heat in parts of western and northern Oklahoma. This relief should
be short lived however with the increasing dewpoints and clearing
skies through the afternoon.
Looking ahead into next week, there's some uncertainty in the medium
and long range models on the setup and the intensity of the upper
level ridge, however there is consistent agreement of it's presence
Monday into Tuesday, which should suppress precipitation chances
for these days. Wednesday onward, an upper-level trough is
expected to dig southward through the eastern US, which will shift
the upper- level ridge westward. This shift is anticipated to
bring cooler temperatures and precipitation chances during the
latter half of next week.
Zwink
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 79 101 77 101 / 30 10 10 10
Hobart OK 77 107 77 106 / 40 0 10 0
Wichita Falls TX 80 105 79 104 / 20 10 10 0
Gage OK 74 103 71 104 / 30 10 10 0
Ponca City OK 77 97 75 98 / 30 10 20 10
Durant OK 78 100 78 100 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT Sunday for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Heat Advisory until 9 PM CDT Sunday for TXZ085-086-088>090.
&&
06/09/09Hazardous weather outlook, Aug 17, 9:50 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 950 PM CDT Sat Aug 17 2019 OKZ004>048-050>052-TXZ083>090-190300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 950 PM CDT Sat Aug 17 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Widely scattered showers and thunderstorms are possible tonight, mainly across southwestern Oklahoma and western north Texas. The stronger storms will produce locally heavy rainfall, strong wind gusts to 50 mph and occasional lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Storms will be possible Sunday evening across parts of north central Oklahoma. Thunderstorm chances will return to the area Tuesday evening and continue through the rest of the week. .Heat... Afternoon heat indices of 100 to near 110 degrees will continue across much of the area Sunday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 17, 10:37 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1037 PM CDT Sat Aug 17 2019
OKZ024-027-180400-
Grady OK-Canadian OK-
1037 PM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Grady and southeastern
Canadian Counties Until 1100 PM CDT...
AT 1033 PM CDT, a strong thunderstorm was located near Minco, moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 to 45 MPH...
LAT...LON 3538 9767 3532 9767 3521 9800 3535 9810
3538 9810 3557 9780
TIME...MOT...LOC 0333Z 259DEG 16KT 3533 9798
SIXLocal storm report, Aug 17, 10:43 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 4 SSE FREDERICK 34.34N 98.99W
08/17/2019 M66 MPH TILLMAN OK ASOS
&&
BTHORENSpecial weather statement, Aug 17, 10:54 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1054 PM CDT Sat Aug 17 2019 OKZ024-025-027>029-180430- Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK- 1054 PM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern Oklahoma...southeastern Canadian...northwestern Cleveland and northwestern McClain Counties Until 1130 PM CDT... AT 1050 PM CDT, a strong thunderstorm was located near Tuttle, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 45 to 50 MPH... LAT...LON 3520 9797 3546 9794 3553 9753 3519 9752 TIME...MOT...LOC 0350Z 274DEG 17KT 3532 9779 SIX
Local storm report, Aug 17, 11:25 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 5 ENE TUTTLE 35.32N 97.73W
08/17/2019 M65 MPH GRADY OK PUBLIC
&&
SCLocal storm report, Aug 17, 11:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1143 PM CDT SAT AUG 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND GST NORMAN 35.22N 97.44W
08/17/2019 E60 MPH CLEVELAND OK TRAINED SPOTTER
PEA SIZE HAIL
&&
SCSpecial weather statement, Aug 17, 11:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1143 PM CDT Sat Aug 17 2019
OKZ027-038-039-044-180515-
Grady OK-Cotton OK-Stephens OK-Comanche OK-
1143 PM CDT Sat Aug 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Grady...northeastern
Cotton...western Stephens and eastern Comanche Counties Until 1215 AM
CDT...
AT 1139 PM CDT, strong thunderstorms were located from near Medicine
Park to Lawton and Corum. The storms were moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 to 55 MPH...
LAT...LON 3438 9829 3440 9847 3473 9863 3488 9797
3436 9785
TIME...MOT...LOC 0439Z 276DEG 22KT 3448 9817
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:15 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Aug 17, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Tillman | 39 min |
| Aug 17, 7:38 PM CDT | Special Weather Statement | OUN | Beckham | 52 min |
| Aug 17, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 41 min |
| Aug 17, 7:52 PM CDT | Special Weather Statement | OUN | Kiowa | 23 min |
| Aug 17, 8:17 PM CDT | Special Weather Statement | OUN | Washita | 28 min |
| Aug 17, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 49 min |
| Aug 17, 9:02 PM CDT | Special Weather Statement | OUN | Kiowa | 28 min |
| Aug 17, 9:15 PM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| Aug 17, 9:35 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Tillman | 3 hr |
| Aug 17, 9:38 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Aug 17, 10:15 PM CDT | Special Weather Statement | OUN | Tillman | 30 min |
| Aug 17, 10:34 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 41 min |
| Aug 17, 10:37 PM CDT | Special Weather Statement | OUN | Canadian | 23 min |
| Aug 17, 10:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Aug 17, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 40 min |
| Aug 17, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 51 min |
| Aug 17, 11:43 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
| Aug 18, 12:13 AM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Aug 18, 12:44 AM CDT | Special Weather Statement | OUN | Cleveland | 31 min |
| Aug 18, 12:46 AM CDT | Special Weather Statement | OUN | Grady, McClain | 44 min |
| Aug 18, 1:19 AM CDT | Special Weather Statement | OUN | McClain | 41 min |
| Aug 18, 1:25 AM CDT | Special Weather Statement | OUN | Murray | 50 min |
| Aug 18, 1:51 AM CDT | Special Weather Statement | OUN | Pottawatomie | 39 min |
| Aug 18, 2:23 AM CDT | Special Weather Statement | OUN | Pottawatomie | 52 min |
| Aug 18, 6:40 AM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Aug 18, 7:23 AM CDT | Special Weather Statement | OUN | Grant | 52 min |
| Aug 18, 7:58 AM CDT | Special Weather Statement | OUN | Noble | 32 min |
| Aug 18, 8:45 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Aug 18, 10:56 AM CDT | Special Weather Statement | OUN | Pottawatomie | 49 min |
| Aug 18, 3:04 PM CDT | Excessive Heat Warning | OUN | Canadian, Cleveland, Garfield, Grant, Hughes, Kay and 8 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.